On solutions to the "Faddeev-Niemi" equations
2011 (English)In: Journal of Mathematical Physics, ISSN 0022-2488, E-ISSN 1089-7658, Vol. 52, no 7, 072302- p.Article in journal (Refereed) Published
Recently it has been pointed out that the so-called Faddeev-Niemi equations that describe the Yang-Mills equations of motion in terms of a decomposed gauge field, can have solutions that obey the standard Yang-Mills equations with a source term. Here we argue that the source term is covariantly constant. Furthermore, we find that there are solutions of the Yang-Mills equation with a covariantly constant source term that are not solutions to the Faddeev-Niemi equations. We also present a general class of gauge field configurations that obey the Faddeev-Niemi equation but do not solve the Yang-Mills equation. We propose that these configurations might have physical relevance in a strongly coupled phase, where spin-charge separation takes place and the Yang-Mills theory cannot be described in terms of a Landau liquid of asymptotically free gluons.
Place, publisher, year, edition, pages
2011. Vol. 52, no 7, 072302- p.
IdentifiersURN: urn:nbn:se:uu:diva-158335DOI: 10.1063/1.3603993ISI: 000293478000008OAI: oai:DiVA.org:uu-158335DiVA: diva2:438967